Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Nov 4, 2018, 11:21 AM CST for 5 counties in Wisconsin. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2018, 11:21 AM CST (17:21 UTC)
- Expired
- Nov 4, 2018, 12:45 PM CST
- In force
- 84 min
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 116 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WWUS83 KGRB 041721
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1121 AM CST SUN NOV 4 2018
WIZ005-010>013-018-019-041845-
Langlade WI-Vilas WI-Florence WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
1121 AM CST SUN NOV 4 2018
...Snow covered roads in the Northwoods...
At 1117 AM CST, a trained weather spotter reported 2" of snow and
slick roads in Lac Du Flambeau. Web cams also show snow covered
roads in Rhinelander, Winchester, Eagle River and Minocqua.
Rain had mixed with the snow in Antigo and Merrill and snow was
meting there. The rain snow line will move slowly north this
afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Use caution if you will be traveling this afternoon.
&&
LAT...LON 4614 8909 4599 8867 4602 8853 4596 8833
4595 8819 4592 8810 4587 8807 4582 8814
4578 8809 4579 8799 4571 8783 4519 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1717Z 147DEG 4KT 4561 8933
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Nov 4, 5:11 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Nov 4, 5:11 AM CST, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 511 AM CST Sun Nov 4 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 237 AM CST Sun Nov 4 2018 Doppler radar shows an area of precipitation lifting north through the western Great Lakes region, coincident with an area of isentropic lift ahead of an approaching low pressure system from the Missouri Valley. Although METAR observations show a mix of rain and snow with this area of precipitation, dew point depressions across the current advisory area are low enough that precipitation should wet bulb down to freezing or lower, which should changeover the mix to all snow this morning. Further east the dew points are higher, which should keep the precipitation as mainly rain. The snow should transition to all rain from south to north later this morning and into the afternoon hours as the low itself lifts north towards western Wisconsin and warmer air works its way into the region. Overall it appears the previous forecast is on track with regards to timing and snowfall amounts of 2 to 4 inches in the advisory area. Therefore no changes to the current headlines are anticipated. In addition to the snowfall, a very tight pressure gradient will bring gusty winds to the area today as the low approaches the region. Wind gusts up to 45 mph are possible, especially along the lakeshore where east to southeast winds will be unabated off Lake Michigan. Therefore will continue with the Wind Advisory for the lakeshore counties through the evening hours when winds are expected to relax with a decreased pressure gradient. The low will continue slowly lifting north tonight and into Monday into southern Canada with the heaviest rain coming to an end this evening. However rain will linger later tonight into Monday morning given the low will continue to be in the region with an upper trough and several PV anomalies embedded in the main flow. However the additional rain will not be as steady or as intense. .LONG TERM...Monday Night Through Saturday Issued at 237 AM CST Sun Nov 4 2018 500mb trough will linger across the central United States through much of the forecast period. Two systems to deal with for the upcoming work week. The system for Monday night and Tuesday should pass well east of the state Tuesday morning. This system does not appear to be as cold, thus snow will be mainly confined to far north-central and far northeast Wisconsin while remainder of the region will see mainly rain. A few inches of snow are possible across the far north. Gusty west to northwest winds are expected on the backside of the system on Tuesday into Tuesday night. Chances of rain/snow linger into Tuesday night across much of the area and across the north during the day Wednesday. There is a continued chance of rain/snow showers Wednesday night and Thursday across the north. The system for Thursday night and Friday has shifted a little further east, thus precipitation amounts at this time are not as high. System will bear watching over the next several days. Did not stray far from previous forecast for max/min temperatures throughout the period. && .AVIATION...for 12Z TAF Issuance Issued at 511 AM CST Sun Nov 4 2018 A steady northward progression of precipitation continues across the northern part of the state this morning. Although flight conditions are VFR across the north, they will deteriorate to IFR with localized LIFR conditions much like the southern sites have already during the early morning hours. These conditions are expected to last through the overnight hours with some improvement to MVFR across the far southern TAF sites late tonight. A mix of rain and snow is expected across central Wisconsin, with mainly snow over north-central and far northeast Wisconsin, and mainly rain across east-central Wisconsin. The snow or mixed rain/snow will change to all rain from south to north as warmer air moves in later this morning and into the afternoon hours. Besides the precipitation, east to southeast surface winds are forecast to increase to 15 to 25 knots, with gusts as high as 30 to 40 knots along the Lake Michigan shoreline. The strong gusts should continue into the middle part of the evening hours. LLWS will also develop in central WI this morning, and across the rest of the region later today, as southeast winds increase to 45 to 50 knots above the surface. The LLWS should gradually diminish during the mid to late evening. && .MARINE... Issued at 237 AM CST Sun Nov 4 2018 Low pressure will track north-northeast into the western Great Lakes today and into southern Canada on Monday. The pressure gradient ahead of the low will tighten today, causing southeasterly winds to increase to Gale force across Lake Michigan and the Bay of Green Bay nearshore waters. Gale force winds will continue this evening as the low lifts north, with winds expected to subside below Gale force around midnight. Therefore, the Gale Warning remains in effect. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM CST this evening for WIZ005- 010>012-018-019. Wind Advisory from noon today to midnight CST tonight for WIZ022- 040-050. Winter Weather Advisory until noon CST today for WIZ030. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Kurimski MARINE.........Kurimski
Hazardous weather outlook, Nov 4, 3:24 AM CST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 324 AM CST Sun Nov 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 324 AM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight An area of low pressure lifting into western Wisconsin will bring accumulating snow to northern Wisconsin today. 2 to 4 inches of snow is expected and a Winter Weather Advisory is currently in effect. East winds of 20 to 30 mph with gusts to 45 mph are expected this afternoon and evening in Door, Kewaunee and Manitowoc counties. A Wind Advisory is in effect for these areas. Elsewhere wind gusts of 35 to 40 mph are expected across the rest of east- central and central Wisconsin this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Snow may create hazardous travel Monday night into Tuesday across northern Wisconsin. A few inches of snow are possible across north-central and far northeast Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts over an inch today. LMZ521-522-541>543-050930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 324 AM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gale force gusts are expected on the waters of Green Bay and Lake Michigan through this evening. A Gale Warning remains in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gale force gusts are possible on the waters of Green Bay and Lake Michigan Tuesday night and Wednesday. Kurimski/Eckberg
In the hours before
Special weather statement, Nov 4, 8:00 AM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
800 AM CST SUN NOV 4 2018
WIZ005-010-011-018>020-030-035-041445-
Langlade WI-Vilas WI-Marathon WI-Wood WI-Oneida WI-Forest WI-
Menominee WI-Lincoln WI-
800 AM CST SUN NOV 4 2018
...WATCH OUT FOR SLIPPERY ROADS...
At 755 AM CST, snow was falling north of a Wausau to Mountain line,
with a mix of snow and rain further south. The snow was beginning to
accumulate on roads in Merill, Tomahawk, Antigo and other areas
north of Wausau. Travel with care if you will be driving this
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow down if traveling on snow covered roads.
&&
LAT...LON 4616 8921 4516 8867 4503 8908 4503 8922
4498 8922 4462 9031 4503 9031 4504 9020
4512 9020 4512 9004 4598 9005 4598 8993
4630 8993
TIME...MOT...LOC 1355Z 147DEG 12KT 4555 8855 4496 9035
RDMLocal storm report, Nov 4, 9:49 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
949 AM CST SUN NOV 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM SNOW ANTIGO 45.15N 89.15W
11/04/2018 M2.0 INCH LANGLADE WI TRAINED SPOTTER
SNOW MIXED WITH RAIN NOW.
&&
RICHMSpecial weather statement, Nov 4, 11:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1121 AM CST SUN NOV 4 2018
WIZ005-010>013-018-019-041845-
Langlade WI-Vilas WI-Florence WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
1121 AM CST SUN NOV 4 2018
...Snow covered roads in the Northwoods...
At 1117 AM CST, a trained weather spotter reported 2" of snow and
slick roads in Lac Du Flambeau. Web cams also show snow covered
roads in Rhinelander, Winchester, Eagle River and Minocqua.
Rain had mixed with the snow in Antigo and Merrill and snow was
meting there. The rain snow line will move slowly north this
afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Use caution if you will be traveling this afternoon.
&&
LAT...LON 4614 8909 4599 8867 4602 8853 4596 8833
4595 8819 4592 8810 4587 8807 4582 8814
4578 8809 4579 8799 4571 8783 4519 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1717Z 147DEG 4KT 4561 8933
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 8:00 AM CST | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Oneida, Vilas | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.